Used to be underweight, now weigh too much after medication

  • I've been on medication thrice in my life but never has it affected me the way it did this time.

    I'm 23 now. I started meds (anti-psychotics, mood stabilizers) in Jan 2016 after I was diagnosed with bipolar depression. They didn't help me at all. They ruined my skin with frequent break-outs and caused me to put on over 40lbs over a period of 4 months. I now have stretch marks too.


    So here's the thing. I have been underweight all my life with a BMI of around 16. My BMI is 21.6 currently but I don't look like it, as I don't have a great bone structure. My shoulders are wide and hips are extremely narrow with a hip dip that was visible even when I was underweight. I tend to put on weight on my upper arms, waist, and thighs. My breasts are sagging too.

    My body fat percentage is quite high and I also have high cholesterol, along with hormonal imbalances and low vitamin D. This is because I have completely isolated myself ever since I put on weight. Weight has always been a sensitive issue for me as I was bullied a lot for being underweight. I'm very unhappy with my body type and my skin issues.

    I recently found out that the ovarian cysts caused by my anti-psychotics have now cleared (a year after stopping meds). It was great news for me and has given me the hope that I can still work on my body and get in shape. I don't want to go back to being underweight, but want a fit, athletic body with good energy levels.

    I'm totally new to exercise and have never been to the gym. Or tried any kind of diet. So I feel that there is a great scope for improvement. I just have to remain motivated to follow it through as I have a bad habit of giving up as soon as the low mood hits.

    Thank you for reading and if you have any tips, do let me know.
  • Wishing you best
  • I see this is a little bit of an abandoned thread, but how are you doing now? Have things become any better for you?
  • Medication has also ruined my metabolism...the price you pay for supposedly better mental health. I had a flat stomach, now it is bloated and has ugly red stretch marks that I will still have after I lose this weight. good luck
  • I am glad that you are aware of all this and you want to continue to fight for a better version of yourself. First of all, when it comes to the nutritional plan, do it with an experienced person, for example a dietician? If exercises, watch videos like others do. I wish you all the best

Tags

depression, weight help, weight loss journey